I Have Unsatisfactory Results from Restylane in Tear Troughs, What Next?
- Asked by Emorel in Brooks, GA
- 2 years ago
I am 23 years old and have dark circles caused by thin skin. They are genetic and have really bothered me since I was 16. A week ago I had restylane injections and feel like they did very little to improve skin texture and discoloration. My question is "what next?"
Tear Trough Injections
Excellent feedback from all panel members. If the discoloration is due to pigment alone, more filler will not fix this problem. I recommend following up with your injector and moving forward from there. We rely on patient feedback more than anything.
Web reference: http://www.celibre.com/dysport-injections-treatment.aspx
Still Have Jowls / Double Chin 2 Months Post Op Neck and Face Lift. Will It Improve?
You have three choices, IMHO.
- Do nothing with the results that you have and let the Restylane dissolve on it's own.
- Add more Restylane or Juvederm if the initial Restylane didin't do enough.
- Try shaping the cheeks with Perlane to aesthetically improve them which will draw attention away from the tear troughs.
Web reference: http://www.drfpalmer.com
Treatment for dark circles under eyes
Dark circles under the eyes are often caused by either excessive pigmentation or prominent veins. Unless there is a component of volume loss, fillers such as Juvederm or Restylane will not be beneficial in this area. Topical treatments using bio-restorative creams can give a significant degree of improvement. We have had good success with our patients using Lumiere by Neocutis for treatment of this problem. Microscopic examination of skin biopsies before and after 6 months of daily application of bio-restorative creams such as Lumiere showed increased epidermal thickness as well as new collagen formation. This can help significantly to hide the visible darker colors due to prominent veins or increased pigmentation beneath the eyes.
Treatment of dark circles under the eyes
Restylane is a a filler which is ued to treat loss of soft tissue. if your only problem is discoloration then this is not your solution. Then only way Restylane can help is if some of the discoloration is a result of shadowing which can be partially relieved by plumping some of the underlying tissue with a filler.
Fillers in tear troughs
Fillers in the tear trough are good to fill the depression. If there is discoloration it usually has no effect on it.
Fillers are to fill depressions
You may be expecting too much from the fillers. Fillers are used to fill lines and depressions. The filler are not indicated to improve the texture and discoloration.
Restylane Under Eyes
You may need more filler. Wait at least 2 weeks and then return to your provider for a follow up. Restylane will not erase dark pigmentations of the skin under your eyes however if you have hollowness the shadows that may occur will go away. Using a good eye cream is essential as well: Teamine or IS Clinical's Youth Eye are both great options.
Dr. Grant Stevens
Web reference: http://marinaplasticsurgery.com/
Frustration is entirely understandable.
A photograph would be very helpful. Placing Restylane to address the under eye hollow is really an art form. The product often needs to be adjusted after the service. The treatment does not really get rid of the dark circle but simply changes the way light interacts with the lower eyelid contours to improve appearance. A photograph of your current situation would be very helpful to understand where you stand now. Your injector should be open to assessing your treatment and proposing adjustments or more volume depending on your actual results.
Restylane in Tear Troughs
First, give it more time. Some patients may require more product, but it's safe to put in only so much. In some patients, especially in the pigmentation is severe, the filler may not make that much difference.
I would wait
I can understand your concern. But at this point in the healing process I would wait until the 2 week point. And at that point you need to address your concern with the Doctor that injected the filler. The good news is that Resylane is reversable by a small injection. Again, you need to discuss this with the office and Doctor that did the injection. Good luck to you!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.